# SDR P8L2003F00001

- Difficulty date: December 2, 2002
- Submitted: April 14, 2003
- Operation: Air carrier
- Aircraft: N407TJ
- Make and model: Piper PA-31-325
- Aircraft serial: 317512069
- Engine: Lyc TIO540*
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 4004009
- Condition: Corroded
- Location: Rudder
- Part time: 6,325 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE COMPLYING WITH SB 1105 (RUDDER TORQUE TUBE INSPECTION), RUST WAS FOUND ON THE INTERIOR AND EXTERIOR OF THAT PORTION OF THE TUBE LOCATED INSIDE THE RUDDER.  THIS MAY HAVE BEEN PREVENTED BY BETTER VENTILATION OF THE RUDDER IN THAT AREA.  (DRAIN HOLES), AND BETTER PAINT AND INTERNAL CORROSION CONTROL INTERNALLY IN THE TUBE.
